IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 623 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2941    
    Printed132    
    Emailed3    
    PDF Downloaded264    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 SHORT COMMUNICATION
Year : 2009  |  Volume : 41  |  Issue : 6  |  Page : 286-287

Gynecomastia: An ADR due to drug interaction


1 Department of Pharmacology, Jawaharlal Nehru Medical College, AMU, Aligarh, India
2 Department of Cardio-Vascular and Thoracic Surgery, Safdarjang Hospital, New Delhi, India

Correspondence Address:
S Z Rahman
Department of Pharmacology, Jawaharlal Nehru Medical College, AMU, Aligarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.59929

Rights and Permissions

Gynecomastia results from conditions that cause an imbalance of estrogenic and androgenic effects on the breast, resulting in an increased or unopposed estrogen action on breast tissue. Approximately 4 to 10% cases of gynecomastia are due to drugs. Both Digoxin and Furosemide are also reported to cause the same condition. Although, chances of gynecomastia could be more if these two drugs are coadministered, but no case report of this adverse effect is ever reported when both are prescribed concurrently. Here we report a case of gynecomastia suspected to have resulted from the coadministation of both the drugs. Probability of the adverse effect due to drug interaction was evaluated by DIPS, which suggests that the adverse drug reaction (ADR) due to DI is "Possible."






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow